An Efficient Algorithm for Accelerating Monte Carlo Approximations of the Solution to Boundary Value Problems

e-Archivo Repository

Show simple item record

dc.contributor.author Mancini, Sara
dc.contributor.author Bernal Martínez, Francisco Manuel
dc.contributor.author Acebrón, Juan Antonio
dc.date.accessioned 2021-03-11T09:59:06Z
dc.date.available 2021-03-11T09:59:06Z
dc.date.issued 2016-02
dc.identifier.bibliographicCitation Mancini, S., Bernal, F., Acebrón, J. A. (2016). An Efficient Algorithm for Accelerating Monte Carlo Approximations of the Solution to Boundary Value Problems. Journal of Scientific Computing, 66(2), 577–597.
dc.identifier.issn 0885-7474
dc.identifier.uri http://hdl.handle.net/10016/32112
dc.description.abstract The numerical approximation of boundary value problems by means of a probabilistic representations often has the drawback that the Monte Carlo estimate of the solution is substantially biased due to the presence of the domain boundary. We introduce a scheme, which we have called the leading-term Monte Carlo regression, which seeks to remove that bias by replacing a ’cloud’ of Monte Carlo estimates—carried out at different discretization levels—for the usual single Monte Carlo estimate. The practical result of our scheme is an acceleration of the Monte Carlo method. Theoretical analysis of the proposed scheme, confirmed by numerical experiments, shows that the achieved speedup can be well over 100.
dc.description.sponsorship This work was supported by national funds through Fundação para a Ciência e a Tecnologia (FCT) under grants UID/CEC/50021/2013, and PTDC/EIA-CCO/098910/2008. FB also acknowledges FCT funding under grant SFRH/BPD/79986/2011.
dc.format.extent 21
dc.language.iso eng
dc.publisher Springer Nature
dc.rights Copyright © 2015, Springer Science Business Media New York
dc.subject.other Monte Carlo method
dc.subject.other Romberg extrapolation
dc.subject.other Bounded difusión
dc.subject.other Feynman-Kac formula
dc.subject.other First exit time
dc.subject.other Parallel computing
dc.title An Efficient Algorithm for Accelerating Monte Carlo Approximations of the Solution to Boundary Value Problems
dc.type article
dc.subject.eciencia Matemáticas
dc.identifier.doi https://doi.org/10.1007/s10915-015-0033-4
dc.rights.accessRights openAccess
dc.type.version acceptedVersion
dc.identifier.publicationfirstpage 577
dc.identifier.publicationissue 2
dc.identifier.publicationlastpage 597
dc.identifier.publicationtitle Journal of Scientific Computing
dc.identifier.publicationvolume 66
dc.identifier.uxxi AR/0000026518
 Find Full text

Files in this item

*Click on file's image for preview. (Embargoed files's preview is not supported)


This item appears in the following Collection(s)

Show simple item record